Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 160, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 25, 2007, 10:00 PM EDT for Pittsylvania County, City of Danville, Virginia. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2007, 10:00 PM EDT (02:00 UTC)
- Expired
- Jun 25, 2007, 11:15 PM EDT
- In force
- 75 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
Counties City of Danville, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:32 PM EDT, 28 minutes earlier.
Area forecast discussion, Jun 25, 9:32 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 932 PM EDT MON JUN 25 2007 .SYNOPSIS... HIGH PRESSURE WILL REMAIN ANCHORED OFF THE MID-ATLANTIC COAST THROUGH AT LEAST THURSDAY OF THIS WEEK. AFTERNOON SHOWERS AND STORMS...ESPECIALLY IN THE MOUNTAINS...WILL BE COMMON FOR OUR AREA DURING THIS TIME. A COLD FRONT WILL SWEEP SOUTH THROUGH THE AREA FRIDAY HELPING TO BRING BETTER COVERAGE OF SHOWERS AND STORMS. && .NEAR TERM /THROUGH TUESDAY/... CONVECTION SLOWLY MAKING ITS WAY EAST OF THE BLUE RIDGE LATE THIS EVENING BUT OVERALL STORMS HAVE BEEN WEAKENING SINCE ABOUT 8PM. WILL CONTINUE TO SEE OVERALL COVERAGE DIMINISH...HOWEVER WITH SHORT WAVE IN THE REGION WILL KEEP MENTION OF SLIGHT CHANCE THROUGHOUT THE NIGHT. LIGHT SOUTHERLY BREEZY WILL CONTINUE TO PUMP HUMID AIR INTO THE REGION TONIGHT. TEMPERATURES SHOULD FALL INTO THE 60S OVERNIGHT. UNFORTUNATELY...THE DEW POINTS WILL ALSO BE IN THE 60S MAKING FOR A VERY MUGGY NIGHT. FOG ALSO POSSIBLE IN LOW LYING AREAS ESPECIALLY IF THEY RECEIVE RAIN THIS AFTERNOON AND EVENING. WE SEE LITTLE CHANCE THROUGH TOMORROW SO EXPECT A REPEAT PERFORMANCE WITH SCATTERED THUNDERSTORMS...SOME WILL BE SEVERE. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... UPPER LEVEL RIDGE WILL BE CENTERED OVER THE REGION TUESDAY AND WEDNESDAY. THE INFLUENCE OF THIS RIDGE WILL KEEP CONVECTION ACTIVITY WIDELY SCATTERED AND MAINLY ACROSS THE MOUNTAINS. CORFIDI VECTORS ARE WEAK AND WITH ABUNDANT MOISTURE...ANCHORED PULSE STORMS ARE POSSIBLE. LOSE OF HEATING SHOULD ALMOST KILL OVERNIGHT CONVECTION. TEMPERATURES WILL BE VERY WARM THROUGH THIS PERIOD WITH MID TO UPPER 80S ACROSS THE MOUNTAINS AND LOWER 90S IN THE EAST. SOME WARMER TEMPERATURES ARE POSSIBLE IF NOT HIT BY A PASSING SHOWERS. HAZY CONDITIONS DURING THE DAY AND PATCHY FOG AT NIGHT. && .LONG TERM /THURSDAY THROUGH MONDAY/... THURSDAY MAY BE ANOTHER REPEAT OF TUESDAY AND WEDNESDAY. THIS WILL DEPEND ON A COLD FRONT MOVING THROUGH THE OHIO VALLEY. MORE THAN LIKELY...WAVES ALONG THE FRONT WILL FOCUS ENERGY AND ORGANIZE CONVECTION IN THE OHIO VALLEY. HOWEVER...LEE TROUGH WILL STILL BRING SCATTERED CONVECTION OVER THE AREA AND MAINLY ACROSS THE MOUNTAINS. ON FRIDAY...WAVES TRACKING WEST TO EAST ALONG THE FRONT WILL HELP PUSH THE FRONT THROUGH THE REGION. THIS FRONT MAY STALL ACROSS NC SATURDAY KEEPING A LOW THREAT OF SHOWERS ACROSS THE NC-VA BORDER. NORTHERLY FLOW WILL BRING COOLER DRIER AIR INTO THE REGION SATURDAY NIGHT INTO MONDAY. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... MVFR FOG EXPECTED AGAIN OVERNIGHT...POSSIBLY IFR/LIFR AT LOCATIONS THAT GOT RAIN THIS AFTERNOON AND EVENING. THE COMBINATION OF ANY RAIN...HIGH SURFACE DEW POINTS AND LIGHT WINDS WILL LEAD TO MVFR FOG DEVELOPING IN THE 06-10Z TIME FRAME. THE FOG WILL DISSIPATE FROM 12-14Z AND THE DAYTIME THUNDERSTORM/OVERNIGHT FOG CYCLE WILL START ALL OVER AGAIN. LITTLE CHANGE IS EXPECTED THE NEXT SEVERAL DAYS. SOUTHERLY FLOW AROUND A SURFACE HIGH WILL CONTINUE TO BRING MOISTURE INTO THE AREA AND RESULT IN SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. A COLD FRONT IS FORECAST TO CROSS THE AREA FRIDAY AND SATURDAY...WITH DRIER CONDITIONS DEVELOPING BEHIND THE FRONT FOR SUNDAY AND INTO THE FOLLOWING WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...JS/RCS SHORT TERM...RCS LONG TERM...RCS AVIATION...AMS/JS
Hazardous weather outlook, Jun 25, 5:30 AM EDT, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 530 AM EDT MON JUN 25 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-260930- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 530 AM EDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. PENNY SIZE HAIL...BURSTS OF FREQUENT LIGHTNING...AND LOCALIZED HEAVY RAINFALL MAY OCCUR. THE GREATEST THREAT FOR THUNDERSTORM ACTIVITY IS FROM 2:00 PM THROUGH 10:00 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DAILY THREAT OF SCATTERED THUNDERSTORMS IS ANTICIPATED FOR TUESDAY THROUGH SATURDAY. ISOLATED SEVERE WEATHER MAY OCCUR DURING THE PEAK HEATING PART OF THE DAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE SPARSE COVERAGE OF THE ANTICIPATED SEVERE ACTIVITY... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 11
In the hours before
Local storm report, Jun 25, 7:39 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
739 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 3 SSE TRAPHILL 36.31N 81.01W
06/25/2007 WILKES NC PUBLIC
4 INCH LIMBS DOWN
&&
BSLocal storm report, Jun 25, 7:49 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
749 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 3 S TRAPHILL 36.31N 81.03W
06/25/2007 WILKES NC PUBLIC
SEVERAL 4 TO 5 INCH LIMBS DOWN
&&
BSLocal storm report, Jun 25, 8:01 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
801 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 1 S PEARISBURG 37.30N 80.73W
06/25/2007 GILES VA TRAINED SPOTTER
TREE DOWN ON HIGHWAY 100.
&&
JSTEWARTLocal storm report, Jun 25, 8:27 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
827 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM TSTM WND DMG 2 SE DOBSON 36.37N 80.70W
06/25/2007 SURRY NC LAW ENFORCEMENT
TREES DOWN
0654 PM TSTM WND DMG STATE RD 36.32N 80.87W
06/25/2007 SURRY NC LAW ENFORCEMENT
TREES DOWN AT ROUTE 21 AND MOUNTAIN PARK ROAD
&&
RGLocal storm report, Jun 25, 8:45 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
845 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG HILLSVILLE 36.77N 80.73W
06/25/2007 CARROLL VA LAW ENFORCEMENT
TREE DOWN ON GARDNERS MILL ROAD.
&&
JSTEWARTLocal storm report, Jun 25, 8:49 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
849 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 1 W NEW CASTLE 37.50N 80.13W
06/25/2007 CRAIG VA PUBLIC
LARGE TREE DOWN.
&&
JSTEWARTThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:01 PM EDT | Severe Thunderstorm Warning | RNK | Craig | 59 min |
| Jun 25, 8:10 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 56 min |
| Jun 25, 8:11 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 56 min |
| Jun 25, 8:36 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 84 min |
| Jun 25, 10:08 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 82 min |
| Jun 25, 10:19 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 71 min |
| Jun 25, 10:48 PM EDT | Severe Thunderstorm Warning | RNK | Campbell | 72 min |
| Jun 26, 4:56 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt | 64 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.